Off of Flecainide and Metoprolol just 1 month after ablation

Just to share my experience post ablation because I see I am not the only one worrying. I was kind of surprised to hear from my EP to stop both medications just one month after the ablation - cold turkey. The explanation was that I was on Fleca "only" 9 months and just a small dose of Metopropolol for a couple of months.

So far so good - one week drug free except Eliquis. I still have abdominal cramps 5 weeks after my ablation. As for fatigue and shortness of breath I was OK the first 2 weeks but into the 3rd week I couldn't walk to my kitchen without stopping to catch my breath. My pulse would jump from 64 - 123 after just hundred small steps. Some days are good but some days just scare me. I had both sides ablated with procedure over 6 hours under general anesthesia. I think that doctors can be good and trained well - I couldn't even see the two scars in the groin after two days. However, there is something BIG missing. Mental state of patient is as important and proper preparation for what might come does not exist. If doctors could just spend a few minutes telling us the road to recovery might be very bumpy for some, then it could make a lot of difference. My doctor told me that after 8 days I should start to exercise (gradually). Kind of ironic - I was only getting worse after 2 weeks and sometimes could barely walk. I see that I am not the only one having problems. It seems that some of us have to go through it.

4 Replies

oldestnewest
  • Hi , i am due to have my ablation in 3 months time , I totally agree about the information leading up to the procedure as I have so many questions to ask now I have my scan reasults back 🙄 and also I have seen a lot of people have a bit of a hard time afterwards but it gets better as the heart heals . I am trying to prepare myself for this procedure but not going to lie ? I am very frightened. I wish you a speedy recovery and hope your feeling well soon 💗 best wishes SAM .

  • Don't be frightened. I know it is easy to say but I am chicken myself when it comes to even drawing blood. I felt a bit ashamed of myself after the ablation.

    The procedure is easy on you and you go home the next day. The only problem is that some of us have tough recovery time. But remember, it is not the rule for everybody.

    We mostly read about slow recovery cases but there are many more that went biking and hiking after two weeks - that's what we all expect and then some of us get disappointed and extremely worried. You feel worse now than you will feel after you go through it.

    Be happy that you are going to have it. It will open the door to real life

  • Psychological support is one of the things I have been banging on about for all the time I have been involved with AF. Doctors do have limited time but I agree that is is not common for them to have a full and frank discussion with patients about the way forward and what to expect. To some extent I suspect this is because they frankly do not know. having never been there themselves.

    I was very lucky after my second ablation to have the services of one of the first Arrhythmia Nurse Specialists in UK and worked with her over a few years to extend the service, finally resulting in my joining AF Association some ten years ago. I do understand people's fears and worry but can only say use you resources as you are not alone. This condition is one which needs multi directional support and sometimes we can not rely on that being supplied by those looking after us. In other words we all need to become our own experts in our condition. That way we are partners in our treatment not mere customers.

  • You are absolutely right. I would have preferred a few words as simple as "You might have all kinds of recovery reactions but don't worry too much - it is normal if you get this etc..... Call us if you have .... whatever.

    People like you do a great service to this very large community. I heard and learned more from you than from my GP, cardiologist and two EPs.

You may also like...